Arizona, 2007Heat in Arizona, May 11 to 13, 2007
May 11 to 13, 2007 · NWS TWC · 2 events in 2 counties and zones
The first widespread 100 degree temperatures of the season occurred across Southeast Arizona on May 13th and 14th. High temperatures in many of the deserts west of Tucson approached 105F.
- Deaths
- 4
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The first widespread 100 degree temperatures of the season occurred across Southeast Arizona on May 13th and 14th. High temperatures in many of the deserts west of Tucson approached 105F. NWS Tucson issued heat advisories advising the public of the unusually hot May temperatures.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before the first event at May 11, 8:40 AM MST, 2 hours 20 minutes earlier.
Area forecast discussion, May 11, 8:40 AM MST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
840 AM MST FRI MAY 11 2007
.SYNOPSIS...STRONG HIGH PRESSURE ALOFT WILL CONTINUE OVER THE REGION
THROUGH THE WEEKEND. THIS WILL RESULT IN DRY AND VERY WARM
CONDITIONS ACROSS SOUTHEAST ARIZONA...AS AFTERNOON HIGH TEMPERATURES
TOP OUT 10 TO 15 DEGREES ABOVE SEASONAL NORMALS. TEMPERATURES WONT
BE QUITE AS HOT NEXT WEEK AS THE RIDGE OF HIGH PRESSURE SHIFTS EAST
INTO THE HIGH PLAINS.
&&
.DISCUSSION...INTERESTING PATCH OF THIN MID LEVEL MOISTURE PUSHING
OUT OF THE NORTHERN GULF OF CALIFORNIA INTO SONORA AND EVEN CLIPPING
FAR SOUTHEAST ARIZONA. COULD ASSIST A FEW CU OVER MOUNTAINS TODAY.
STILL ENOUGH MOISTURE IN THE EAST CENTRAL MOUNTAINS FOR A BRIEF
BUILDUP THIS AFTERNOON AND SATURDAY AFTERNOON. OTHERWISE GENERALLY
DRY ACROSS THE AREA AND HOT UNDER THE RIDGE. MANY LOCATIONS STILL
EXPECTED TO SEE 100 OR BETTER THROUGH THE WEEKEND...ESPECIALLY FROM
NEAR TUCSON WESTWARD. THESE TEMPERATURES ARE 10 TO 15 DEGREES ABOVE
SEASONAL NORMALS FOR THIS PART OF MAY. THIS WILL MEET OR EXCEED HEAT
ADVISORY CRITERIA FOR THE OFF SEASON OF 105 DEGREES...ESPECIALLY IN
THE LOWER DESERTS (< 2000 FEET) WHERE A COUPLE OF LOCATIONS MAY
APPROACH RECORD LEVELS.
TEMPERATURES WILL MODERATE SOMEWHAT AS THE MAIN RIDGE AXIS SHIFTS
EAST AND A FEW IMPULSES PUSH INTO WESTERN STATES OFF THE PACIFIC
NEXT WEEK. STILL ABOVE CLIMATE NORMALS...JUST NOT QUITE AS HOT.
&&
.AVIATION...HIGH PRESSURE WILL LEAD TO MOSTLY CLEAR SKIES AND NORMAL
DIURNAL WIND TRENDS...WHICH CAN BE BREEZY AT TIMES IN THE AFTERNOON
WITH THE DIFFERENTIAL HEATING THIS TIME OF YEAR. AVIATION DISCUSSION
NOT UPDATED FOR TAF OR TWEB AMENDMENTS.
&&
.CLIMATE...STRONG HIGH PRESSURE OVER THE REGION WILL RESULT IN THE
LOWER DESERTS HEATING UP INTO THE 100 TO 107 DEGREE RANGE TODAY AND
SATURDAY. TUCSONS FIRST 100 DEGREE DAY OF THE YEAR SHOULD EITHER BE
TODAY OR SATURDAY. FOR A LISTING OF AVERAGE DATES OF FIRST 100
DEGREES OR BETTER ACROSS SOUTHEAST ARIZONA GO TO OUR WEBSITE AT:
HTTP://WWW.WRH.NOAA.GOV/TWC/CLIMATE/1ST100DATES.PHP
&&
.TWC WATCHES/WARNINGS/ADVISORIES...HEAT ADVISORY AZZ029-031-032
(SOUTHEAST PINAL AND WESTERN AND CENTRAL PIMA COUNTIES) TODAY
FROM 11 AM TO 7 PM MST.
&&
WEATHER.GOV/TUCSONHazardous weather outlook, May 11, 3:36 AM MST, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
336 AM MST FRI MAY 11 2007
AZZ029-031-032-112300-
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
336 AM MST FRI MAY 11 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A HEAT ADVISORY CONTINUES IN EFFECT FROM 11 AM MST THIS MORNING TO
7 PM MST THIS EVENING. STRONG HIGH PRESSURE ALOFT OVER SOUTHEAST
ARIZONA WILL RESULT IN AFTERNOON HIGH TEMPERATURES TOPPING OUT 10
TO 15 DEGREES ABOVE SEASONAL NORMALS. SOME LOCATIONS MAY APPROACH
RECORD LEVELS. AFTERNOON TEMPERATURES ARE EXPECTED TO CLIMB TO THE
HIGHEST LEVELS SO FAR THIS YEAR...WITH HIGHS TOPPING OUT IN THE 100
TO 106 DEGREE RANGE TODAY IN MANY DESERT LOCATIONS. PLEASE SEE
PHXNWPTWC OR WMO HEADER WWUS75 FOR ADDITIONAL DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ABOVE NORMAL HIGH TEMPERATURES ARE EXPECTED TO CONTINUE THROUGH THE
WEEKEND...BEFORE MODERATING SOMEWHAT NEXT WEEK. HIGH TEMPERATURES
WILL TOP OUT IN THE 100 TO 106 DEGREE RANGE SATURDAY AND SUNDAY
BEFORE LOWERING INTO THE MID 90S TO NEAR 100 DEGREES BY THE MIDDLE
OF NEXT WEEK. THESE READINGS ARE WELL ABOVE NORMAL FOR THIS PART OF
MAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Heat, Southeast Pinal County
- When
- May 11, 11:00 AM MST to May 13, 8:00 PM MST
- Where
- Southeast Pinal County forecast zone
- Deaths
- 0 direct, 2 indirect
- Reported by
- Newspaper
The Pinal County Sheriff’s office found two bodies, one of an illegal border crosser and another body that may or may not have been an illegal entrant. The bodies were found on Saturday, May 12th near Sunland Gin Road and West Harmon Road near Eloy, Arizona.|
Heat, Tohono Oodham Nation
- When
- May 11, 11:00 AM MST to May 13, 8:00 PM MST
- Where
- Tohono Oodham Nation forecast zone
- Deaths
- 0 direct, 2 indirect
- Reported by
- Newspaper
Saturday morning May 13th around 11 a.m., Border Patrol agents northeast of Sasabe found the body of a 20 to 25 year-old man from Puebla, Mexico. The man was believed to have died within the last couple of days.|Border Patrol agents found on Monday, May 14th the decomposing body of a suspected illegal entrant west of Sasabe who was believed to be a 16 year old Chiapas boy.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Vermont, May 11, 2007$150,000 · 1 event
- Dense Fog in Virginia, May 11, 200714 events
- Dense Fog in West Virginia, May 11, 200710 events
- Hail in Mississippi, May 11, 20071.75 in hail · 5 events
- Dense Fog in Maryland, May 11, 20074 events
- Hail and Damaging Wind in Tennessee, May 11, 2007$6,000 · 1 in hail · 4 events
- Hail in Alabama, May 11, 20071 in hail · 3 events
- Hail and Damaging Wind in Georgia, May 11, 2007$1,000 · 0.75 in hail · 3 events
- Flooding in Missouri, May 11 to 14, 20072 events
- Funnel Clouds in Texas, May 11, 20072 events
- Hail in North Carolina, May 11, 20070.75 in hail · 2 events
- Flash Flooding in Kentucky, May 11, 20072 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 26373, 26380.